MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Codes Hematoma (1884); Blood Loss (2597); No Code Available (3191)
Date of Event 05/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Batch # unk.The manufacturing record evaluation was performed, and the manufacturing criteria was met prior to the release of this batch/lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.What color cartridge was used? was buttressing material used? does the surgeon routinely wait 15 seconds prior to firing? was the device difficult to close or fire? were there any difficulties with device intraoperatively? how was the pulmonary hematoma diagnosed? why does the surgeon believe the hematoma is related to device? was the post op care of patient altered in any way? was the hospitalization extended more than customary for this complication? what is the current patient status?.
 
Event or Problem Description
It was reported that during the wedge resection of lung surgery, there were no air leaks or bleeding, but pulmonary hematoma and bloody sputum occurred one day after surgery.The patient is still in the hospital for observation now.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8748449
Report Number3005075853-2019-20169
Device Sequence Number1668322
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberEC60
Device Lot NumberR92A2C
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR